What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 30, 5:51 PM EST, 18 minutes earlier.
Area forecast discussion, Jun 30, 5:51 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
651 PM EDT Wed Jun 30 2021
.SYNOPSIS...
A cooler but unsettled weather pattern is in the forecast for
the remainder of this week. The holiday weekend appears
to offer more clouds and the threat for showers with some
improvements expected Sunday evening.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
UPDATE...Lines and clusters of convection continue to the south
of Interstate 90 where steep low level lapse rates and high
instability remain in place. Some training echoes are also
occurring which is resulting in heavy rainfall with PWATs near
2 inches per SPC Mesoscale Analysis window. So the severe
thunderstorm watch #329 remains in effect and heat advisory
continues for mid-Hudson Valley and northwest Connecticut.
Timing of the upstream trough and frontal axis remains on track
as isolated to scattered convection remains in the forecast with
these boundaries until the nocturnal processes take hold. So
main update was to update the headlines, hourly grids of
temps/dewpts and winds.
Prev Disc...
Clusters/Lines of convection continue to develop and progress
across the region. Per mesoscale 1-min GOES visible imagery,
there appears to be a more distinct line just south of Lake
Ontario as this will likely mark both the diminishing trend in
the wake of the boundary along with the diurnal cycle for
southern areas through the evening hours. Instability parameters
are rather impressive with the only minor exception being the
mid level lapse rates. So for the balance of the afternoon
hours, we will keep PoPs rather high with the scattered to
numerous convection as most of the activity should diminish
toward 02Z/Thu. A gradual decrease in surface dewpoints are
expected from northwest to southeast, however, trends in the
near term NCEP Model Suite suggest this aforementioned boundary
will become quasi-stationary across the southern zones as
approaching upstream trough, currently approaching the Upper
Peninsula of Michigan, aids in the near parallel flow from the
surface to aloft. Short waves embedded within the southwest flow
aloft are expected to develop or redevelop more showers toward
sunrise for these southern areas (mainly south of I90).
Overnight lows mainly into the 60s.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
Challenging short-term forecast period as this quasi-stationary
frontal zone, approaching/digging trough along with increasing
diffluence across the northeast corridor all point toward
periods of showers/rain across eastern NY and western NE.
Placement of where the steadier rainfall would occur appears, at
this time, from the Catskills, mid-Hudson Valley, near the
Capital District and points east and southeast. Furthermore,
Showalter Index values are progged to remain near or just below
0C so the threat for deeper convective elements does exist. So
we will keep PoPs rather high for these areas with CHC-SCT PoPs
elsewhere.
Later Friday into Friday night, this appears to be a transition
period of weather as the moisture transport is expected to slide
eastward as we are left with a cut-off upper low dynamics
across the region. The placement of this upper low varies in
all available guidance with ensemble means placing it nearby the
CWA. So the threat for additional showers remains in the
forecast with Showalter values hovering near 0C. We will limit
the mention of thunder at this time.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Cool and unsettled conditions expected for much of the upcoming 4th
of July holiday weekend. An anomalous (500 mb height anomalies
around -1 to -2 STDEV) upper level trough will be positioned over
the region through Sunday.
There are model differences as to where the closed circulation will
be positioned on Saturday, which will have an impact on how
widespread showers could be. The NAM/GFS showing the main core of
the upper low positioned to our south/west, while the ECMWF is
farther north/east and weaker. The NAM/GFS solution could result in
a period of steadier rain on Saturday across mainly the southern
half of the area, but this is not certain. Expecting at least
scattered showers taking a blended approach, but will have to watch
for any areas of greater potential for steadier/more widespread
rain. There could be some instability developing during the
afternoon depending on how much surface heating can occur. Skies
should generally be mostly cloudy though, but will mention a chance
of thunderstorms under the influence of the upper low. Temperatures
will be at least 10 degrees below normal for early July.
Additional (mainly scattered) showers are possible on Sunday with
the upper level trough still in place, with another disturbance or
two expected to rotate around the main circulation in the N-NW flow
regime. The main more of the upper low looks to be positioned across
far eastern New England to start the day and moving off the coast,
so will lower probabilities for thunder and only mention slight
chance from Albany south/east. Temperatures should be a bit warmer
than Saturday, but still cooler than normal. Some late day sunshine
is possible.
The upper trough moves out by Monday, with rising upper level
heights and a warmer air mass moving in. An isolated shower or storm
may occur as the warmer and more humid air mass moves in. Overall
lack of forcing and upper level support should result in sparse, if
any, convective coverage. Temperatures should warm back to normal
levels Monday afternoon with dewpoints rising back into the 60s.
Forecast confidence decreases for the Tuesday through Wednesday time
frame, mainly due to timing differences of a surface cold front and
upper level trough moving in from the SE Canada and the upper Great
Lakes. GFS indicating faster timing and thus a better chance of
showers and thunderstorms on Tuesday, while the ECMWF delays the
cold front passage until Wednesday. NBM guidance favors slower
timing, so will mention higher probs for convection on Wednesday for
now, with continued warm/humid conditions.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Through 18z Thursday...Conditions are currently VFR across the
region, but a cold front will bring thunderstorms, some strong to
severe, to the region this afternoon. A line of thunderstorms should
slowly move through the region from northwest to southeast this
afternoon. Thunderstorms will be possible at GFL by 19z, ALB at 21Z,
and 22z at POU and PSF. Thunderstorms end from northwest to
southeast this evening between 23z and 02z.
Some lingering showers will be possible behind the main line of
thunderstorms for a few hours tonight. After showers end, some
scattered low clouds will be possible, but there is some uncertainty
as to widespread coverage of any clouds will be. Currently have SCT
in the TAFs, cannot rule out some BKN MVFR ceilings after midnight,
although confidence is not high enough to include at this time. Best
chance for low clouds looks to be at PSF. Any TAF sites that see
rain this afternoon will have a better chance for some low cloud
development tonight. Tomorrow, there will be a chance for some
showers during the day, but coverage of showers remains uncertain at
this time.
Winds will be from the S/SW at 5 to 15 kts during the daytime hours
today. Thunderstorms could have gustier winds. Tonight, winds become
light and variable. Tomorrow, winds will be mainly from the NW at
around 5 kt, although winds at GFL could be around 5 kt from the NE.
Outlook...
Thursday Night: High Operational Impact. Likely SHRA...TSRA.
Friday: High Operational Impact. Likely SHRA...TSRA.
Friday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday Night: Moderate Operational Impact. Chance of SHRA.
Independence Day: Moderate Operational Impact. Chance of SHRA...TSRA.
Sunday Night: Low Operational Impact. Slight Chance of SHRA.
Monday: Moderate Operational Impact. Chance of SHRA...TSRA.
&&
.FIRE WEATHER...
A cooler but unsettled weather pattern is in the forecast
for the remainder of this week. The holiday weekend appears to offer
more clouds and the threat for showers with some improvements
expected Sunday evening.
Showers and thunderstorms with periods of moderate to heavy
rainfall are expected into this evening. Rather high relative
humidity values tonight with 85 to 95 percent expected. These
values drop only modestly Thursday afternoon with 60 to 80
percent expected with those higher values south of Interstate
90.
&&
.HYDROLOGY...
Wet weather expected into the upcoming holiday weekend.
Showers and thunderstorms will contain a period of moderate to
heavy rainfall with isolated 2 inches possible. Some minor
impacts from flooding is possible as the region remains in a
marginal risk of excessive rainfall.
The weather will remain unsettled for the remainder of the week
and into the holiday weekend as the cold front will be slow to
move away. Precipitable water values will remain high into
Friday especially for areas to the south and east of the Capital
District so the heavy downpour threat will continue. Excessive
rainfall outlook continues with a marginal risk mainly south of
the Adirondacks. Precipitable water values are expected to drop
for the weekend.
For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.
&&
.CLIMATE...
Record High Temperatures for June 30th:
Albany, NY: 98F set in 1964
Glens Falls, NY: 97F set in 1964
Poughkeepsie, NY: 99F set in 1964
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ001-013.
NY...Heat Advisory until 8 PM EDT this evening for NYZ064>066.
MA...None.
VT...None.
&&
SYNOPSIS...BGM
NEAR TERM...BGM
SHORT TERM...BGM
LONG TERM...JPV
AVIATION...Wasula
FIRE WEATHER...IAA/BGM
HYDROLOGY...IAA/BGM
CLIMATE...IAA
Hazardous weather outlook, Jun 30, 5:05 PM EST, 1 hour 4 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
605 PM EDT Wed Jun 30 2021
NYZ032-033-038>043-047>054-082>084-VTZ013>015-011100-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Northern Saratoga-Northern Warren-Northern Washington-
Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Northern Fulton-Southeast Warren-Southern Washington-Bennington-
Western Windham-Eastern Windham-
605 PM EDT Wed Jun 30 2021
This Hazardous Weather Outlook is for the Adirondacks, Mohawk Valley,
Schoharie Valley, Capital Region, Lake George Saratoga Region,
northern Taconics into southern Vermont.
.DAY ONE...Tonight.
Isolated to scattered thunderstorms are possible through the evening
hours. Severe weather potential is low with the main hazards from
cloud to ground lightning and brief heavy rainfall.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a chance of thunderstorms each afternoon into the evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MAZ001-025-NYZ058>061-063-011100-
Northern Berkshire-Southern Berkshire-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-
605 PM EDT Wed Jun 30 2021
...SEVERE THUNDERSTORM WATCH 329 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for the Berkshires, eastern
Catskills, into the central Taconics.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a chance of thunderstorms each afternoon into the evening.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions to the National Weather Service in Albany New York while
following CDC, local and state safety guidelines.
CTZ001-013-NYZ064>066-011100-
Northern Litchfield-Southern Litchfield-Eastern Ulster-
Western Dutchess-Eastern Dutchess-
605 PM EDT Wed Jun 30 2021
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 329 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for northwestern Connecticut and
the mid Hudson Valley of east central New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a chance of thunderstorms each afternoon into the evening.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions to the National Weather Service in Albany New York while
following CDC, local and state safety guidelines.
In the hours before
Local storm report, Jun 30, 4:14 PM EST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
514 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 3 NW BECKET 42.36N 73.11W
06/30/2021 BERKSHIRE MA 911 CALL CENTER
TREES ON WIRES AND NEARBY RESIDENCE. TIME ESTIMATED BY
RADAR.
&&
EVENT NUMBER ALY2103415
BGMLocal storm report, Jun 30, 4:30 PM EST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
530 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND DMG TOWNSHEND 43.04N 72.66W
06/30/2021 WINDHAM VT PUBLIC
TREES DOWN ON WIRES ALONG ROUTE 30. TIME ESTIMATED BY
RADAR.
&&
EVENT NUMBER ALY2103416
JPVSpecial weather statement, Jun 30, 4:31 PM EST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Albany NY
531 PM EDT Wed Jun 30 2021
MAZ025-NYZ060-061-302215-
Southern Berkshire-Eastern Columbia-Western Columbia-
531 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BERKSHIRE AND EAST
CENTRAL COLUMBIA COUNTIES...
At 531 PM EDT, a strong thunderstorm was located near Philmont, or
near Chatham, moving east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Great Barrington, Lee, Lenox, Austerlitz, Philmont, Housatonic,
Ghent, Stockbridge, West Stockbridge, Monterey, Alford, Tyringham,
Mahkeenac Heights, Mellenville, Glendale, Tanglewood, North
Hillsdale, Williamsville, Arnolds Mill and Lenox Dale.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4224 7370 4234 7370 4237 7324 4232 7320
4215 7318
TIME...MOT...LOC 2131Z 271DEG 26KT 4229 7362
KSLSpecial weather statement, Jun 30, 4:43 PM EST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Albany NY
543 PM EDT Wed Jun 30 2021
NYZ063-064-302230-
Western Ulster-Eastern Ulster-
543 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ULSTER COUNTY...
At 543 PM EDT, a strong thunderstorm was located near Napanoch, or 10
miles north of Ellenville, moving east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Kingston, New Paltz, Hurley, High Falls, Kerhonkson, Tillson,
Olivebridge, Port Ewen, Lloyd, Rosendale, Marbletown, Cherrytown,
Rolling Meadows, Maple Hill, Palentown, Atwood, Pacama, Liebhardt,
Fantinekill and Hillside.
This includes Interstate 87 between exits 18 and 19.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4178 7447 4192 7445 4197 7397 4170 7398
TIME...MOT...LOC 2143Z 271DEG 26KT 4185 7440
KSL
Special weather statement, Jun 30, 4:45 PM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Albany NY
545 PM EDT Wed Jun 30 2021
MAZ025-NYZ060-061-302215-
Southern Berkshire-Eastern Columbia-Western Columbia-
545 PM EDT Wed Jun 30 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN BERKSHIRE
AND CENTRAL COLUMBIA COUNTIES...
At 544 PM EDT, strong thunderstorms were clustered near Philmont, or
7 miles southeast of Hudson, moving east at 45 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Great Barrington, Hudson, Claverack, Livingston, Copake, Sheffield,
Philmont, Claverack-Red Mills, Housatonic, Stockbridge, Hillsdale,
New Marlborough, Taghkanic, Alford, Hartsville, Greenport Center,
Mellenville, Churchtown, Craryville and Newsboy Statue.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4208 7376 4225 7380 4230 7327 4212 7321
TIME...MOT...LOC 2144Z 258DEG 37KT 4219 7366
Rathbun
Special weather statement, Jun 30, 5:38 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Albany NY
638 PM EDT Wed Jun 30 2021
CTZ001-302315-
Northern Litchfield-
638 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LITCHFIELD
COUNTY...
At 638 PM EDT, a strong thunderstorm was located over Winsted, or 7
miles northeast of Torrington, moving east at 35 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Winsted, Barkhamsted, Colebrook, Robertsville, Barkhampsted Center,
Pleasant Valley, Mooreville, Riverton, Nelsons Corner, Goose Green,
Mill Brook and Beech Rock.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4190 7291 4188 7311 4197 7314 4203 7301
4197 7303 4197 7289
TIME...MOT...LOC 2238Z 257DEG 35KT 4193 7305
KSL